Alert archive / Iowa / Tornado Warnings in 2024
Tornado Warning 18, NWS La Crosse, WI
NWS La Crosse, WI issued this tornado warning at Aug 5, 2024, 10:13 PM CDT for Allamakee County, Winneshiek County, Iowa. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 5, 2024, 10:13 PM CDT (03:13 UTC)
- Expired
- Aug 5, 2024, 11:00 PM CDT
- In force
- 47 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Allamakee County, IA, Winneshiek County, IA
The radar
The La Crosse radar (KARX), 64 km from the middle of the area, began a volume at 03:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 5, 10:15 PM CDT | TSTM WND DMG | 7 Ese Decorah, IA | Fallen tree over roadway. Time estimated via radar. |
| Aug 5, 10:29 PM CDT | TORNADO | 6 Nw Waukon, IA | This shorter EF1 tornado damaged mainly trees along its path north of Waukon. One home and several outbuildings/vehicles were damaged as well. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 5, 5:24 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 3.2 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 449 J/kg
- Mixed-layer CIN
- -170 J/kg
- Mixed-layer LCL
- 1780 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted.
160
WFUS53 KARX 060313
TORARX
IAC005-191-060400-
/O.NEW.KARX.TO.W.0018.240806T0313Z-240806T0400Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service La Crosse WI
1013 PM CDT Mon Aug 5 2024
The National Weather Service in La Crosse has issued a
* Tornado Warning for...
Northwestern Allamakee County in northeastern Iowa...
Northeastern Winneshiek County in northeastern Iowa...
* Until 1100 PM CDT.
* At 1013 PM CDT, a severe thunderstorm capable of producing a
tornado was located near Decorah, moving east at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Waukon around 1050 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Hanover, County Roads A 26 And X 6 A, County Roads A 52 And W 60,
State Road 9 And County X 20, Quandahl, Glenwood Church, and Locust.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 4334 9181 4344 9181 4347 9135 4323 9139
4327 9171
TIME...MOT...LOC 0313Z 280DEG 22KT 4339 9176
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Skow4 follow-up statements
568
WWUS53 KARX 060315
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
1015 PM CDT Mon Aug 5 2024
IAC005-191-060400-
/O.CON.KARX.TO.W.0018.000000T0000Z-240806T0400Z/
Allamakee IA-Winneshiek IA-
1015 PM CDT Mon Aug 5 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
NORTHWESTERN ALLAMAKEE AND NORTHEASTERN WINNESHIEK COUNTIES...
At 1014 PM CDT, a confirmed tornado was located near Decorah, moving
east at 25 mph.
HAZARD...Damaging tornado.
SOURCE...Radar confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
northwestern Allamakee and northeastern Winneshiek Counties,
including the following locations... Hanover, County Roads A 26 And X
6 A, County Roads A 52 And W 60, State Road 9 And County X 20,
Quandahl, Glenwood Church, and Locust.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 4334 9181 4344 9181 4347 9135 4323 9139
4327 9171
TIME...MOT...LOC 0314Z 280DEG 22KT 4339 9175
TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN
$$
Skow411
WWUS53 KARX 060326
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
1026 PM CDT Mon Aug 5 2024
IAC005-191-060400-
/O.CON.KARX.TO.W.0018.000000T0000Z-240806T0400Z/
Allamakee IA-Winneshiek IA-
1026 PM CDT Mon Aug 5 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
NORTHWESTERN ALLAMAKEE AND EAST CENTRAL WINNESHIEK COUNTIES...
At 1025 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Waukon, moving east at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Waukon, Hanover, County Roads A 52 And W 60, State Road 9 And County
X 20, Glenwood Church, and Sattre.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 4341 9170 4342 9136 4323 9139 4327 9168
TIME...MOT...LOC 0325Z 274DEG 24KT 4330 9155
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Skow116
WWUS53 KARX 060332
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
1032 PM CDT Mon Aug 5 2024
IAC191-060342-
/O.CAN.KARX.TO.W.0018.000000T0000Z-240806T0400Z/
Winneshiek IA-
1032 PM CDT Mon Aug 5 2024
...THE TORNADO WARNING FOR EAST CENTRAL WINNESHIEK COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning ha moved out of
the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until midnight CDT for northeastern
Iowa.
&&
LAT...LON 4337 9159 4342 9136 4323 9139 4326 9158
TIME...MOT...LOC 0332Z 261DEG 10KT 4334 9155
$$
IAC005-060400-
/O.CON.KARX.TO.W.0018.000000T0000Z-240806T0400Z/
Allamakee IA-
1032 PM CDT Mon Aug 5 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
NORTHWESTERN ALLAMAKEE COUNTY...
At 1032 PM CDT, a confirmed tornado was located near Waukon, moving
east at 10 mph.
HAZARD...Damaging tornado.
SOURCE...Radar confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Waukon, Hanover, County Roads A 52 And W 60, and State Road 9 And
County X 20.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 4337 9159 4342 9136 4323 9139 4326 9158
TIME...MOT...LOC 0332Z 261DEG 10KT 4334 9155
TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN
$$
Skow741
WWUS53 KARX 060344
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
1044 PM CDT Mon Aug 5 2024
IAC005-060400-
/O.CON.KARX.TO.W.0018.000000T0000Z-240806T0400Z/
Allamakee IA-
1044 PM CDT Mon Aug 5 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT FOR WEST
CENTRAL ALLAMAKEE COUNTY...
At 1044 PM CDT, a confirmed tornado was located near Waukon, moving
east at 25 mph.
HAZARD...Damaging tornado.
SOURCE...Radar confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Waukon and State Road 9 And County X 20.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 4338 9151 4338 9137 4323 9139 4325 9150
TIME...MOT...LOC 0344Z 280DEG 22KT 4333 9145
TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN
$$
SkowWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this tornado warning went out at Aug 5, 6:29 PM CDT, 3 hours 44 minutes earlier. Its key messages:
- Thunderstorms will increase late today into tonight with a risk for heavy rain/flooding and severe storms. The higher severe weather threat looks to be from southeast Minnesota and northeast Iowa, possibly into southwest Wisconsin.
- Cooler, drier weather expected for much of the rest of the week with low rain chances at times.
Area forecast discussion, Aug 5, 6:29 PM CDT, 3 hours 44 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
629 PM CDT Mon Aug 5 2024
.KEY MESSAGES...
- Thunderstorms will increase late today into tonight with a
risk for heavy rain/flooding and severe storms. The higher
severe weather threat looks to be from southeast Minnesota and
northeast Iowa, possibly into southwest Wisconsin.
- Cooler, drier weather expected for much of the rest of the
week with low rain chances at times.
&&
.DISCUSSION...
Issued at 235 PM CDT Mon Aug 5 2024
Late this afternoon-Tonight:
A band of showers has been expanding eastward from central MN into
WI within a zone of mid-level frontogenesis. Late this afternoon, a
shortwave trough will approach from the northern plains with a
surface low expected to pass eastward across Iowa tonight along the
surface boundary. Generally expect an uptick in storms later this
afternoon and evening across southern Minnesota/northern Iowa
and eventually southern Wisconsin as forcing from the wave
increases and interacts with a narrow zone of higher instability
(MLCAPE 1000-2000 J/kg) focused along the front.
With 45-55 kts of westerly 0-3 and 0-6 km bulk shear, organized
clusters/bowing structures or even supercells could evolve, posing a
risk for large hail and damaging winds late this afternoon and more
likely this evening. The 12Z HREF shows the strongest signal in the
updraft helicity fields across southeast MN and far northern IA this
evening, with some longer tracks, likely indicating more organized,
persistent convective structures. As hodograph size increases with
increasing low-level jet late today/this evening, some tornado
potential could evolve in a narrow corridor along the front if
storms can become surface-based. However, this potential would
be lower if storms remain north of boundary and the warm sector
remains capped from surface-based storms. Mesoscale trends will
need to be monitored later this afternoon to better discern the
likelihood of this potential.
As has been discussed for the past few days, the environment will
support heavier rainfall, especially as low-level moisture transport
increases this evening ahead of the wave. Precipitable water values
rise to nearly 200% of normal north of the boundary with warm cloud
depths around 4 km. HREF 3-hour ensemble max rainfall reaches 3" in
spots, while 3-hour flash flood guidance is generally 2.5-4", lower
along our northern tier of counties in southeast Minnesota through
north-central Wisconsin where more rain has fallen recently. As a
result, antecedent conditions support a flood potential if heavier
rains fall in this area. However, given high rain in storms
tracking southeast along the instability gradient, did expand
the watch farther south into southeast Minnesota and southwest
Wisconsin. If areal coverage of higher amounts is high enough,
river systems may see some rises too. The organized rain/storms
will gradually diminish from west to east overnight as the
shortwave tracks east.
Tuesday-Monday:
A drier, cooler pattern will return for Tuesday, likely continuing
through the week as west to northwest flow aloft persists. The
shortwave trough impacting the area tonight will slide
southeast with dry, Canadian high pressure building southeast in
its wake and gradually clearing skies. Broad mid-level
troughing sinking south from Canada through late week will help
suppress the strong western US ridge and allow seasonably cool
air to infiltrate the Upper Mississippi Valley. There is some
signal for modest moisture return mid-week ahead of a front,
with some shower/storm potential (20-30%) later Wednesday into
Thursday but deep moisture return will be fairly weak with this
system. Otherwise, confidence for impactful showers/storms
through the weekend is low.
&&
.AVIATION /00Z TAFS THROUGH 00Z WEDNESDAY/...
Issued at 628 PM CDT Mon Aug 5 2024
Main taf concern is convection at both RST/LSE taf sites this
evening. Then...MVFR/IFR conditions at both taf sites after 06z
Tuesday. Surface low will move quickly across the region this
evening and spread showers/storms into the taf sites. Brief periods
of MVFR/IFR conditions will accompany the convection this evening
mainly 01z to 06z Tuesday timeframe. Gusty winds of 40 to 50 knots
are possible with the stronger storms this evening. On backside of
surface low ceilings are expected to lower into MVFR/IFR after 06z
Tuesday. MVFR/IFR conditions will continue through the morning hours
Tuesday. Conditions will improve to VFR around 18z Tuesday...as high
pressure builds into the region and stratus deck erodes.
&&
.HYDROLOGY...
Issued at 235 PM CDT Mon Aug 5 2024
The flood watch has been expanded slightly southward across
southeast Minnesota and southwest Wisconsin with the potential
for clusters of storms with high rain rates (1 to 2" per hour).
Storms capable of producing heavy rain will move into these
areas late this afternoon, sticking around into tonight. While
overall amounts of 1" to 3" are expected, 3" to 5" is possible
in spots where storms frequent. Where storms frequent, localized
flooding is likely, especially in low lying areas and flood
prone areas such as culverts.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...Flood Watch through Tuesday morning for WIZ029-032>034-041>044-
053-055.
MN...Flood Watch through Tuesday morning for MNZ079-086>088-095-096.
IA...None.
&&
DISCUSSION...JM
AVIATION...DTJ
HYDROLOGY...JARHazardous weather outlook, Aug 5, 2:48 PM CDT, 7 hours 25 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 248 PM CDT Mon Aug 5 2024 IAZ008>011-018-019-029-030-MNZ094-WIZ054-061-070000- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Mower-Crawford-Grant- 248 PM CDT Mon Aug 5 2024 This Hazardous Weather Outlook is for portions of southeast Minnesota...northeast Iowa and southwest Wisconsin. .DAY ONE...Today and Tonight Thunderstorms are likely tonight, some possibly severe. Large hail, locally heavy rainfall and damaging winds will be the main hazards with a lower chance for a tornado. Localized flooding could develop. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... A few spotter groups may be requested this afternoon or evening. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. MNZ079-086>088-095-096-WIZ029-032>034-041>044-053-055-070000- Wabasha-Dodge-Olmsted-Winona-Fillmore-Houston-Clark-Buffalo- Trempealeau-Jackson-La Crosse-Monroe-Juneau-Adams-Vernon-Richland- 248 PM CDT Mon Aug 5 2024 This Hazardous Weather Outlook is for portions of southeast Minnesota...central Wisconsin and west central Wisconsin. .DAY ONE...Today and Tonight Thunderstorms are likely tonight, some possibly severe. Large hail, locally heavy rainfall and damaging winds will be the main hazards with a lower chance for a tornado. Localized flooding could develop. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... A few spotter groups may be requested this afternoon or evening. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. WIZ017-070000- Taylor- 248 PM CDT Mon Aug 5 2024 This Hazardous Weather Outlook is for portions of north central Wisconsin. .DAY ONE...This Afternoon and Tonight Thunderstorms are possible tonight. Severe weather is not expected, but any storms could produce locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Rainfall reports would be appreciated. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. nofwd
In the hours before
Local storm report, Aug 5, 8:21 PM CDT, 1 hour 52 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
821 PM CDT Mon Aug 5 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0748 PM Tstm Wnd Dmg Mantorville 44.07N 92.76W
08/05/2024 Dodge MN Public
Powerline blown down.
&&
JSBSpecial weather statement, Aug 5, 8:21 PM CDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service La Crosse WI
821 PM CDT Mon Aug 5 2024
MNZ079-087-088-060145-
Wabasha MN-Olmsted MN-Winona MN-
821 PM CDT Mon Aug 5 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN WINONA...EASTERN
OLMSTED AND WABASHA COUNTIES THROUGH 845 PM CDT...
At 821 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles north of Plainview to near
Stewartville. Movement was southeast at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Plainview, Eyota, and Elgin around 825 PM CDT.
Chatfield and Dover around 835 PM CDT.
St. Charles around 840 PM CDT.
Other locations impacted by these storms include Whitewater State
Park, Pioneer Campground, County Roads 9 And 10, Potsdam, West
Albany, County Roads 33 And 4, Rattlesnake Ridge, Bremen, Theilman,
and Beaver.
This includes Interstate 90 in Minnesota between mile markers 212 and
233.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until midnight CDT for southeastern
Minnesota.
&&
LAT...LON 4440 9228 4441 9210 4440 9205 4438 9203
4436 9197 4433 9192 4431 9191 4429 9193
4427 9190 4426 9189 4385 9211 4385 9222
4391 9247
TIME...MOT...LOC 0121Z 293DEG 34KT 4430 9224 4390 9242
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
SkowLocal storm report, Aug 5, 8:22 PM CDT, 1 hour 51 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
822 PM CDT Mon Aug 5 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0819 PM Flash Flood Austin 43.67N 92.97W
08/05/2024 Mower MN Public
Street flooding.
&&
JSBSpecial weather statement, Aug 5, 9:24 PM CDT, 49 minutes before
Special Weather Statement
National Weather Service La Crosse WI
924 PM CDT Mon Aug 5 2024
MNZ088-095-096-WIZ041-060315-
Fillmore MN-Winona MN-Houston MN-La Crosse WI-
924 PM CDT Mon Aug 5 2024
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN WINONA...HOUSTON...
SOUTHEASTERN FILLMORE AND SOUTHWESTERN LA CROSSE COUNTIES THROUGH
1015 PM CDT...
At 924 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Winona to near Canton. Movement was east
at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Houston and Mabel around 930 PM CDT.
Spring Grove around 935 PM CDT.
Caledonia, Dakota, and Brice Prairie around 940 PM CDT.
La Crescent, Holmen, and Hokah around 945 PM CDT.
La Crosse, Onalaska, La Crosse Airport, and French Island around
950 PM CDT.
Brownsville around 955 PM CDT.
Other locations impacted by these storms include Choice, North Side
Of La Crosse, Riceford, Ridgeway, County 5 And Peyton Road, New
Hartford, Newhouse, Eitzen, Beaver Creek Valley State Park, and
Highway 44 And Sanden Road.
This includes the following highways...
Interstate 90 in Minnesota between mile markers 255 and 276.
Interstate 90 in Wisconsin between mile markers 1 and 5.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until midnight CDT for northeastern
Iowa...southeastern Minnesota...and southwestern Wisconsin.
&&
LAT...LON 4400 9162 4397 9117 4373 9125 4371 9127
4350 9133 4350 9192
TIME...MOT...LOC 0224Z 279DEG 32KT 4401 9160 4350 9187
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
SkowLocal storm report, Aug 5, 9:56 PM CDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
956 PM CDT Mon Aug 5 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM Rain 2 WNW Colwell 43.17N 92.62W
08/05/2024 M1.25 Inch Floyd IA Public
&&
JSBLocal storm report, Aug 5, 9:58 PM CDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
958 PM CDT Mon Aug 5 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM Rain 3 NE Rochester 44.04N 92.44W
08/05/2024 M1.10 Inch Olmsted MN Public
&&
JSBThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 8:11 PM CDT | Severe Thunderstorm Warning | ARX | Mitchell | 49 min |
| Aug 5, 8:57 PM CDT | Severe Thunderstorm Warning | ARX | Chickasaw, Floyd, Howard, Mitchell | 48 min |
| Aug 5, 9:07 PM CDT | Tornado Warning | ARX | Howard | 23 min |
| Aug 5, 9:31 PM CDT | Tornado Warning | ARX | Howard, Winneshiek | 44 min |
| Aug 5, 10:43 PM CDT | Tornado Warning | ARX | Allamakee | 27 min |
Nearby
Tornado Warnings in Iowa, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.